MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX REFILL MR; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX REFILL MR; INSTRUMENTS, DENTAL HAND
Catalog Number 62422512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, there has been a previous report received where this malfunction resulted in a serious injury.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a automatrix refill mr band broke during use.No injury occurred.
 
Additional Manufacturer Narrative
Investigation results: return.Returned product was 1 unit of item# 62422512 automatrix refill mr lot# 09834318 in original packing and containing 71 unused matrix bands.The problem " it was splitting at the joint on 4 occasions" could not be duplicated to the bands returned by using standard testing protocol on n=8 bands randomly selected from each lot using aql 1.5 c=0 for visual and dimensional evaluation and n=4 using aql 10.0 c=0 for destructive/functional testing.These tests included measurement of the small coil outer diameter and a functional test, which is to tighten the matrices around a tooth model using an automate flexshaft tool and a visual inspection for abnormalities as per 0290-ip-7.5-42-03 and 0290-wss-7.5-42-02.All 8 bands visual/dimensional inspections were found to be within our normal standards and meet all form/fit/function of the device.Functional testing 4 samples did not exhibit any issues/splitting/breaking and meet all form/fit/function of the device.(nwv).Retained: retains are not available for review as final packaging retains are not kept as per normal procedure.Retains for item# 1716603 lot# 09700909 were pulled and inspected/tested as per 0290-wi-7.5-42-03 & 0290-ip-7.5-42-19 & 0290-wss-7.5-42-02 and were found to meet all acceptance criteria.(nwv).Dhr: dhr for item# 62422512 lot# 09834318 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the packaging work order for automatrix refill mr.Work order/lot# 09834318 is the final packaging order which utilized bands manufactured on work order/lot# 09700909 for item# 1716603 (band assy matrix.25 x.0020).Dhr for item# 1716603 lot# 09700909 has also been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the matrix band assembly production work order, with all processing steps and inspections deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-42-03 & 0290-ip-7.5-42-19 & 0290-wss-7.5-42-02.(nwv).

Brand Name
AUTOMATRIX REFILL MR
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key21724187
Report Number2515379-2025-00007
Device Sequence Number18490416
Product Code DZN
UDI-Device IdentifierD0026630021
UDI-PublicD0026630021
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422512
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/28/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown